Hail, Payne
- When
- April 19, 3:06 PM CST
- Where
- Payne County, Cushing
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.980, -96.760
Storms that developed during the evening hours of the 18th continued marching eastward into the daylight hours on the 19th. At least one storm produce quarter sized hail before storms finally moved east of the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Storms that developed during the evening hours of the 18th continued marching eastward into the daylight hours on the 19th. At least one storm produce quarter sized hail before storms finally moved east of the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 19, 1:39 PM CST, 1 hour 27 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
239 PM CDT SUN APR 19 2015
.DISCUSSION...
STORMMS THIS AFTN ARE EXPECTED TO WEAKEN/DIMINISH QUICKLY THIS
EVENIG WITH THE LOSS OF INSOLATION. WINDS WILL ALSO RELAX THIS
EVENING... WHICH WILL LEAD TO AT LEAST A DAY OR SO OF MORE
TRANQUIL WEATHER. HOWEVER... SOUTH WINDS WILL RETURN ON TUESDAY...
PULLING MOISTURE BACK NORTHWARD AHEAD OF THE NEXT DISTURBANCE.
THIS WILL BEGIN ANOTHER ACTIVE PERIOD THAT WILL LIKELY LINGER
THROUGH MUCH OF THE UPCOMING WEEK INTO THE FOLLOWING WEEKEND. EACH
DAY WILL DEPEND SOMEWHAT ON WHAT HAPPENS THE DAY BEFORE... BUT
DOES APPEAR THAT SEVERAL OF THESE DAYS WILL HAVE SOME POTENTIAL
FOR SEVERE STORMS. THIS WILL ALSO KEEP MUCH NEEDED PRECIP IN THE
FORECAST FOR AREAS THAT CONT TO NEED THE RAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 44 67 47 69 / 10 0 30 40
HOBART OK 41 67 46 69 / 0 0 20 30
WICHITA FALLS TX 44 70 48 71 / 0 0 10 40
GAGE OK 38 65 44 71 / 0 0 50 20
PONCA CITY OK 40 66 44 69 / 10 0 20 30
DURANT OK 48 71 48 71 / 10 0 10 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR OKZ004>007-
009>011-014>017-021>023-033>035.
TX...NONE.
&&
84/30HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 340 PM CDT SUN APR 19 2015 OKZ004>048-050>052-TXZ083>090-201200- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 340 PM CDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF NORTHERN...CENTRAL...AND EASTERN OKLAHOMA. LOCATION... THE SLIGHT RISK AREA IS ALONG AND EAST OF A LINE FROM ENID TO KINGFISHER...TO CHICKASHA AND ARDMORE. TIMING... THROUGH 7 PM. IMPACTS... HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 60 MPH WILL BE THE MAIN CONCERNS. THE TORNADO POTENTIAL IS VERY LOW... HOWEVER...A FEW FUNNEL CLOUDS MAY OCCUR WITH THE STRONGER STORMS. DISCUSSION... A COLD FRONT CONTINUES TO MOVE ACROSS THE REGION THIS AFTERNOON. AHEAD OF THIS FRONT...SCATTERED THUNDERSTORMS HAVE DEVELOPED. MANY OF THESE STORMS HAVE PRODUCED SMALL HAIL AND HEAVY RAINFALL. STORMS MAY OCCASIONALLY BECOME SEVERE...CAPABLE OF PRODUCING HAIL UP TO HALF DOLLAR TO GOLF BALL SIZE. IN ADDITION...SEVERAL FUNNEL CLOUDS HAVE BEEN REPORTED ACROSS NORTH CENTRAL OKLAHOMA. IN THIS AREA... CONDITIONS WILL REMAIN FAVORABLE FOR BRIEF FUNNELS WITH ANY STRONGER STORMS. THESE ARE NOT EXPECTED TO REACH THE GROUND...AND THE TORNADO THREAT REMAINS VERY LOW. STORMS SHOULD GRADUALLY SHIFT INTO EASTERN OKLAHOMA BY THIS EVENING... WITH A DOWNWARD TREND IN SEVERE WEATHER POTENTIAL. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THROUGH EARLY EVENING. .STRONG WINDS... IN THE WAKE OF A FAST MOVING FRONT...STRONG AND GUSTY NORTHWEST WINDS HAVE OVERSPREAD PORTIONS OF NORTHWESTERN AND WEST CENTRAL OKLAHOMA. THESE STRONG WINDS WILL CONTINUE INTO THE LATE AFTERNOON. WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE...WHICH WILL MAKE DRIVING OF HIGH PROFILE VEHICLES DIFFICULT ON EAST WEST ORIENTED ROADS. BREEZY CONDITIONS WILL PERSIST BEHIND THE FRONT AS IT MOVES THROUGH THE AREA...BUT WIND GUSTS SHOULD GENERALLY REMAIN BELOW 40 MPH BY EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .THUNDERSTORMS... AFTER A BRIEF DRY PERIOD TONIGHT INTO MONDAY... THUNDERSTORM CHANCES WILL RETURN TUESDAY AND CONTINUE INTO NEXT WEEKEND. THERE IS A RISK OF SEVERE WEATHER TUESDAY AND WEDNESDAY...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY CONCERNS. AT LEAST SOME SEVERE POTENTIAL WILL THEN EXIST EACH DAY THROUGH LATE NEXT WEEK...THOUGH DETAILS ON SPECIFIC HAZARDS AND AREAS OF CONCERN REMAIN UNCERTAIN. CHECK THE FORECAST FREQUENTLY AS WE HEAD INTO NEXT WEEK. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. EM/MBS/AUSTIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 235 PM CDT SUN APR 19 2015 OKZ020-025-026-192000- OKLAHOMA OK-LINCOLN OK-PAYNE OK- 235 PM CDT SUN APR 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OKLAHOMA...LINCOLN AND SOUTHEASTERN PAYNE COUNTIES UNTIL 300 PM CDT... AT 233 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM NEAR AGRA TO NEAR WELLSTON...MOVING EAST AT 45 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3556 9715 3598 9710 3601 9662 3553 9662 TIME...MOT...LOC 1933Z 269DEG 39KT 3591 9690 3567 9706
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 248 PM CDT SUN APR 19 2015 OKZ029-030-192015- POTTAWATOMIE OK-CLEVELAND OK- 248 PM CDT SUN APR 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POTTAWATOMIE AND NORTHEASTERN CLEVELAND COUNTIES UNTIL 315 PM CDT... AT 243 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NORTHEASTERN NORMAN...MOVING EAST AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3522 9737 3537 9734 3537 9696 3513 9698 TIME...MOT...LOC 1943Z 283DEG 23KT 3529 9726
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
307 PM CDT SUN APR 19 2015
OKZ008-013-192030-
NOBLE OK-KAY OK-
307 PM CDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NOBLE AND SOUTHWESTERN
KAY COUNTIES UNTIL 330 PM CDT...
AT 305 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
4 MILES EAST OF MCCORD TO 3 MILES WEST OF RED ROCK...MOVING EAST AT
25 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
BRIEF SHORT-LIVED FUNNEL ARE POSSIBLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3668 9693 3670 9704 3668 9706 3660 9704
3659 9706 3658 9700 3660 9691 3658 9689
3655 9690 3653 9699 3651 9701 3651 9703
3636 9703 3643 9740 3670 9736 3671 9692
TIME...MOT...LOC 2005Z 275DEG 22KT 3666 9696 3647 9724SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
308 PM CDT SUN APR 19 2015
OKZ011-017-192045-
BLAINE OK-MAJOR OK-
308 PM CDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLAINE AND
SOUTHEASTERN MAJOR COUNTIES UNTIL 345 PM CDT...
AT 305 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ISABELLA...
MOVING EAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3630 9813 3617 9820 3616 9821 3615 9821
3607 9825 3613 9857 3632 9846
TIME...MOT...LOC 2005Z 275DEG 22KT 3623 9838SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 309 PM CDT SUN APR 19 2015 OKZ007-012-192045- GRANT OK-GARFIELD OK- 309 PM CDT SUN APR 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GRANT AND NORTH CENTRAL GARFIELD COUNTIES UNTIL 345 PM CDT... AT 308 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF POND CREEK...MOVING SOUTHEAST AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3662 9798 3674 9791 3665 9762 3646 9782 TIME...MOT...LOC 2008Z 307DEG 20KT 3664 9789
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 332 PM CDT SUN APR 19 2015 OKZ007-008-013-192100- GRANT OK-NOBLE OK-KAY OK- 332 PM CDT SUN APR 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRANT...NORTHWESTERN NOBLE AND SOUTHWESTERN KAY COUNTIES UNTIL 400 PM CDT... AT 330 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF TONKAWA...MOVING SOUTHEAST AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... BRIEF FUNNEL CLOUDS WILL BE POSSIBLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3659 9714 3659 9745 3670 9755 3680 9742 TIME...MOT...LOC 2030Z 307DEG 20KT 3668 9742 30
The Norman radar (KTLX), 86 km away, was scanning. The volume nearest the first event began at 21:07 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572566.